MAUDE Adverse Event Report: ARTHREX, INC. RASP, PCL; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. RASP, PCL; MANUAL INSTR, GENERAL SURGICAL
Model Number RASP, PCL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 22 august 2024, it was reported by warehouse via email that an ar-1264 rasp, pcl was found in warehouse to be broken.Based off email from sales rep in attached email it appears to have occurred during use in a case on (b)(6) 2024 in (b)(6).Unknown procedure.The broken piece was recovered successfully.The case appears to have been completed successfully.There was case involvement.
 
Additional Manufacturer Narrative
The complain allegation was confirmed.Evaluation of the customer's photograph attached to the complaint of an alleged ar-1264 pcl rasp serial/batch number (b)(6).It was noted that the tip of the instrument was broken off at the distal end at the bend radius.The most likely cause is attributed to a user error by prying/levering the device against hard bone or other instrumentation during use.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.One unpackaged ar-1264 pcl rasp, serial/batch number (b)(6), was received for investigation.Functional testing was not performed due to the broken shaft.Visual evaluation revealed that the shaft was broken off at the distal end at the tip.Scratches and marks were observed all around the handle.The most likely reason for the reported failure is wear and tear damage incurred over repeated usage.Device manufacturing date: 05/16/2019.The complaint allegation is confirmed.

Brand Name
RASP, PCL
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20182590
Report Number1220246-2024-07499
Device Sequence Number21065532
Product Code NBH
UDI-Device Identifier00888867006744
UDI-Public00888867006744
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRASP, PCL
Device Catalogue NumberAR-1264
Device Lot Number041527
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer09/19/2024
08/15/2025
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date09/30/2024
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown